Alert archive / Wisconsin / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 6, 2022, 2:39 AM CST for 13 counties in Wisconsin. It took effect at Jan 6, 2022, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2022, 2:39 AM CST (08:39 UTC)
- In effect from
- Jan 6, 2022, 9:00 PM CST
- Expired
- Jan 7, 2022, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS43 KARX 060839 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 239 AM CST Thu Jan 6 2022 ...Bitterly Cold Wind Chills into Friday... WIZ029-032>034-041>043-053>055-061-061645- /O.NEW.KARX.WC.Y.0002.220107T0300Z-220107T1500Z/ Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Vernon- Crawford-Richland-Grant- Including the cities of Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Viroqua, Prairie Du Chien, Richland Center, and Platteville 239 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central, southwest and west central Wisconsin. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-061645- /O.EXT.KARX.WC.Y.0001.000000T0000Z-220107T1600Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 239 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Zapotocny
4 follow-up statements
074 WWUS43 KARX 061636 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1036 AM CST Thu Jan 6 2022 ...Bitterly Cold Wind Chills into Friday... WIZ017-044-071500- /O.EXA.KARX.WC.Y.0002.220107T0300Z-220107T1500Z/ Taylor-Adams- Including the cities of Medford and Friendship 1036 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Taylor and Adams Counties. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071500- /O.EXT.KARX.WC.Y.0001.000000T0000Z-220107T1500Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 1036 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ029-032>034-041>043-053>055-061-071500- /O.CON.KARX.WC.Y.0002.220107T0300Z-220107T1500Z/ Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Vernon- Crawford-Richland-Grant- Including the cities of Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1036 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central, southwest and west central Wisconsin. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Boyne
481 WWUS43 KARX 070302 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 902 PM CST Thu Jan 6 2022 ...Bitterly Cold Wind Chills into Friday... IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071500- /O.CON.KARX.WC.Y.0001.000000T0000Z-220107T1500Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 902 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ017-029-032>034-041>044-053>055-061-071500- /O.CON.KARX.WC.Y.0002.000000T0000Z-220107T1500Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 902 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, north central, southwest and west central Wisconsin. * WHEN...Until 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
798 WWUS43 KARX 070937 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 337 AM CST Fri Jan 7 2022 ...Bitterly Cold Temperatures and Wind Chills this Morning... IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071500- /O.CON.KARX.WC.Y.0001.000000T0000Z-220107T1500Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 337 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ017-029-032>034-041>044-053>055-061-071500- /O.CON.KARX.WC.Y.0002.000000T0000Z-220107T1500Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 337 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of central, north central, southwest and west central Wisconsin. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Zapotocny
943 WWUS43 KARX 071453 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 853 AM CST Fri Jan 7 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071600- /O.EXP.KARX.WC.Y.0001.000000T0000Z-220107T1500Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 853 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills have improved across the area but are still very cold. Dress in layers when going outside. $$ WIZ017-029-032>034-041>044-053>055-061-071600- /O.EXP.KARX.WC.Y.0002.000000T0000Z-220107T1500Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 853 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills have improved across the area but are still very cold. Dress in layers when going outside. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 10:54 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 5, 10:54 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1054 PM CST Wed Jan 5 2022
.SHORT TERM...(This evening through Thursday)
Issued at 220 PM CST Wed Jan 5 2022
For tonight and Thursday, another shortwave trough embedded in
the northwest flow aloft will move southeast through the region.
This will keep some light snow or flurries across much of the
area. There may be even some light snow accumulations (up to a
half inch) for areas along and north of the Interstate 90
corridor.
As the pressure gradient continues to decrease across the area
late this afternoon and evening, winds will drop from the 15 to 25
mph range this evening into the 10 to 15 mph range for overnight
and Thursday. As this occurs, much of the blowing snow should end
by this evening.
Low temperatures tonight will fall into the single digits above
and below zero. The coldest temperatures will be found west of the
Mississippi River. Wind chills from tonight into Thursday morning
will range from 10 to 20 below in western Wisconsin and from 20
to 30 below across the remainder of the area. As a result, the
current Wind Chill Advisory still looks good for areas west of the
Mississippi River.
.LONG TERM...(Thursday night through Wednesday)
Issued at 220 PM CST Wed Jan 5 2022
The main concern through the weekend and into much of next week
will be with an invasion of cold air. The current round of cold
air will remain through the end of the work week. Overnight lows
Thursday night look to fall well into the teens below zero with a
few spots possibly getting down to -20 or so. An area of high
pressure will be settling in over the region, but there will
likely still be enough wind Thursday night that another wind chill
advisory will be needed. Temperatures look to briefly warm ahead
of an incoming cold front with highs getting back into the 20s and
lower 30s Saturday. Once the cold front passes through, another
round of cold air will spread over the area. High temperatures
Sunday through the first part of the new work week look to be
stuck in the single digits to teens above zero. Overnight lows
will once again fall below zero, dipping into the single digits
and teens below, especially for Sunday and Monday nights. Wind
chills will again be a concern with the potential for advisories
with the lowest temperatures Sunday night into Tuesday morning.
It currently appears that the only chance for some snow over the
coming days will be with the passage of the cold front over the
weekend. There only looks to be minimal forcing for snowfall
producing along the front. An upper level low will be tracking
east across the central and northern parts of Canada with a short
wave trough embedded in the long wave trough cutting across
southern Canada. This will keep the best forcing concentrated well
to the north with just some weak pv advection expected to come
across the northern parts of Minnesota and Wisconsin and will only
have some very low chances for light snow for areas generally
north of Interstate 94 Saturday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1052 PM CST Wed Jan 5 2022
Light snow, mainly along and north of a line from AUM to PVB,
gradually winds down and shifts to the northeast over the course
of the next 12-18 hours. Predominantly MVFR conditions are
forecast during this timeframe with periods of IFR in the heavier
snow overnight. VFR clearing may start to take place west of the
Mississippi River after 00Z. Northwest winds persist for the TAF
period and gradually lessen towards 10-15G20kt by sunrise.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Wind Chill Advisory until 3 PM CST Thursday for MNZ079-086>088-
094>096.
IA...Wind Chill Advisory until 3 PM CST Thursday for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...Boyne
LONG TERM...04
AVIATION...SkowHazardous weather outlook, Jan 5, 6:17 PM CST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 617 PM CST Wed Jan 5 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-070430- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- 617 PM CST Wed Jan 5 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southeast Minnesota. .DAY ONE...Tonight A wind chill advisory is in effect for tonight into Thursday for wind chills of 20 to 30 below zero. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind chills will range from 10 to 30 degrees below zero. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-041>044-053>055-061-070430- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 617 PM CST Wed Jan 5 2022 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Light snow and gusty winds persist tonight and may result in some shallow drifting over roadways. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind chills will range from 10 to 30 degrees below zero. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS
Nearby
Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.